Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 22, NWS Las Vegas, NV

June 12, 2006Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Jun 12, 2006, 4:54 AM PDT for Esmeralda County, Nye County, Nevada. It took effect at Jun 12, 2006, 12:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2006, 4:54 AM PDT (11:54 UTC)
In effect from
Jun 12, 2006, 12:00 PM PDT
Expired
Jun 12, 2006, 8:00 PM PDT
In force
8 hr
Issued by
NWS Las Vegas, NV

Counties Esmeralda County, NV, Nye County, NV

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 11.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2006-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2006-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
2984 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 121159
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
454 AM PDT MON JUN 12 2006

CAZ026-027-NVZ014-122000-
/O.NEW.KVEF.WI.Y.0022.060612T1900Z-060613T0300Z/
/O.NEW.KVEF.WI.Y.0023.060613T1800Z-060614T0400Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER
454 AM PDT MON JUN 12 2006

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY
IS IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY. 

A STRONG AREA OF LOW PRESSURE OFF THE CALIFORNIA COAST WILL 
GRADUALLY MOVE INLAND OVER THE COUPLE OF DAYS. AS THE LOW MOVES 
CLOSER TO THE CALIFORNIA COAST WINDS FROM THE SOUTHWEST WILL 
INCREASE. GUSTS CAN BE EXPECTED OVER 40 MPH IN INYO COUNTY IN 
CALIFORNIA ALONG WITH ESMERALDA AND NYE COUNTIES IN NEVADA. WINDS 
ARE EXPECTED TO BE SIMILAR ON TUESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS75 KVEF 121840
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1140 AM PDT MON JUN 12 2006

CAZ026-027-NVZ014-130000-
/O.CON.KVEF.WI.Y.0022.060612T1900Z-060613T0300Z/
/O.CON.KVEF.WI.Y.0023.060613T1800Z-060614T0400Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER
1140 AM PDT MON JUN 12 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A
WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY.

SUSTAINED SOUTH WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH...
WILL OCCUR THIS AFTERNOON ACROSS MUCH OF INYO COUNTY CALIFORNIA
AND ALSO ESMERALDA AND CENTRAL NYE COUNTY NEVADA. THIS WILL
PRODUCE AREAS OF BLOWING DUST AND ALSO STRONG CROSS WINDS ON EAST-
WEST ORIENTED HIGHWAYS. WIND SPEEDS WILL GENERALLY DIMINISH TO
BELOW 25 MPH LATE THIS EVENING.

A STRONG AREA OF LOW PRESSURE OFF THE CALIFORNIA COAST WILL
MOVE INLAND ACROSS CENTRAL NEVADA TUESDAY. THIS WILL PRODUCE
ANOTHER ROUND OF STRONG SOUTHWEST WINDS TUESDAY WITH GUSTS AGAIN
OVER 40 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

JGA
000 
WWUS75 KVEF 122217
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
317 PM PDT MON JUN 12 2006

NVZ015-017-130630-
/O.EXA.KVEF.WI.Y.0023.060613T1800Z-060614T0400Z/
LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...
AMARGOSA VALLEY
317 PM PDT MON JUN 12 2006

...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...VALID FROM 11 AM TO 9 PM PDT TUESDAY.

SOUTH WINDS WILL INCREASE ACROSS MUCH OF SOUTHERN NEVADA TUESDAY
AFTERNOON AS AN UPPER DISTURBANCE MOVES ACROSS THE GREAT BASIN. 

SUSTAINED SOUTH WINDS OF 25 TO 35 MPH CAN BE EXPECTED WITH GUSTS
TO AROUND 45 MPH FROM SOUTHERN NYE AND WESTERN CLARK COUNTIES
EASTWARD ACROSS LINCOLN COUNTY. THIS WILL PRODUCE HAZARDOUS CROSS
WINDS ON EAST-WEST OREINTED HIGHWAYS AS WELL AS AREAS OF REDUCED
VISIBILITY IN BLOWING DUST. 

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

CAZ026-027-NVZ014-130300-
/O.CON.KVEF.WI.Y.0022.000000T0000Z-060613T0300Z/
/O.CON.KVEF.WI.Y.0023.060613T1800Z-060614T0400Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER
317 PM PDT MON JUN 12 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A
WIND ADVISORY WILL ALSO BE IN EFFECT FOR THE SAME AREA TUESDAY
FROM 11 AM TO 9 PM PDT.

SUSTAINED SOUTH WINDS OF 25 TO 35 MPH...WITH OCCASIONAL GUSTS TO
AROUND 45 MPH... WILL CONTINUE THIS AFTERNOON FROM THE OWENS VALLEY
IN CALIFORNIA EASTWARD ACROSS DEATH VALLEY AND PORTIONS OF
SOUTHWESTERN NEVADA INCLUDING THE NEVADA TEST SITE. THIS WILL PRODUCE
HAZARDOUS CROSS WINDS ON EAST-WEST ORIENTED HIGHWAYS AND AREAS OF
REDUCED VISIBILITY DUE TO BLOWING DUST. WIND SPEEDS WILL GENERALLY
DIMINISH TO BELOW 25 MPH LATE THIS EVENING.

HOWEVER...STRONG GUSTY WINDS WILL DEVELOP ACROSS THE SAME AREA TUESDAY
AS AN UPPER DISTURBANCE MOVES ACROSS THE GREAT BASIN. THIS WILL
GENERATE ANOTHER ROUND OF STRONG SOUTH TO SOUTHWEST WINDS TUESDAY
WITH GUSTS AGAIN OVER 40 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jun 11, 9:30 PM PDT, 7 hours 24 minutes earlier.

Area forecast discussion, Jun 11, 9:30 PM PDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
930 PM PDT MON JUN 11 2006

.SYNOPSIS...A LOW PRESSURE SYSTEM OFF THE CENTRAL CALIFORNIA COAST
WILL SWING ACROSS THE CENTRAL GREAT BASIN TUESDAY AND PRODUCE GUSTY
SOUTHWEST WINDS. ISOLATED TO SCATTERED DRY THUNDERSTORMS WILL ALSO
DEVELOP OVER PARTS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. THE
SYSTEM WILL LIFT TO THE NORTHEAST TUESDAY NIGHT. BREEZY CONDITIONS
MAY CONTINUE THROUGH THURSDAY AS ANOTHER AREA OF LOW PRESSURE OVER
THE PACIFIC NORTHWEST GRADUALLY MOVES EAST.
&&

.UPDATE...FORECAST REMAINS ON TRACK THIS EVENING WITH UPPER LOW OFF
THE CENTRAL CALIFORNIA COAST PROGGED TO MOVE INLAND AND ACROSS THE
CWA TUESDAY/WEDNESDAY. MAIN CONCERN WILL CONTINUE TO BE FIRE WEATHER
WITH AFTERNOON WINDS AND THE POTENTIAL FOR ISOLATED CONVECTION ON
TUESDAY. PREV DISCUSSION HANDLES WELL. WILL UPDATE REST OF TONIGHT
TO REMOVE EVENING WORDING FROM FORECAST...OTHERWISE NO ADDITIONAL
UPDATES PLANNED.

.PREV DISCUSSION...325 PM PDT SHORT TERM...THE SURFACE PRESSURE
ANALYSIS SHOWED MOST OF THE FORECAST AREA WAS IN THE SURFACE TROUGH
WITH THE GRADIENT MAINLY BETWEEN THE COAST AND BARSTOW. AUTOMATED
SENSORS WERE INDICATING GUSTS NEAR OR OVER 40 MPH IN
INYO...ESMERALDA AND CENTRAL NYE COUNTIES AND THE WIND ADVISORY WILL
REMAIN IN EFFECT THROUGH THIS EVENING. WATER VAPOR IMAGERY SHOWED
THE CLOSED LOW OFF THE CENTRAL CALIFORNIA COAST HAD BECOME AN OPEN
TROUGH SINCE THIS MORNING AND A SHORTWAVE COULD BE SEEN ENTERING THE
BASE OF THE TROUGH ON THE BACK SIDE OF THE SYSTEM. THE MAIN FORECAST
PROBLEM CENTERS AROUND THIS SHORTWAVE WHICH IS FORECAST TO SWING
ACROSS CENTRAL NEVADA THURSDAY. THE 12Z NAM AND GFS CONTINUE TO
INDICATE MOISTURE OFF THE BAJA COAST WILL BE ENTRAINED IN THE
SOUTHWEST FLOW AND COMBINE WITH BROAD UPWARD FORCING BETWEEN 18Z AND
00Z WITH THE INCOMING SYSTEM. PRECIPITABLE WATER IMAGERY SHOWED A
CLEAR NORTHWARD MIGRATION OF AN AREA OF ONE INCH OR HIGHER OFF THE
BAJA COAST WHICH LENDS CONFIDENCE TO THE FORECAST. THIS SCENARIO
WOULD RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS WITH LITTLE OR
NO RAIN FROM EASTERN SAN BERNARDINO COUNTY UP THROUGH CLARK AND
LINCOLN COUNTIES DURING THE LATE MORNING AND AFTERNOON. ALSO...WINDS
SHOULD BE STRONGER FOR LINCOLN COUNTY TUESDAY SO THAT AREA HAS BEEN
INCLUDED IN THE WIND ADVISORY. THE SHORTWAVE QUICKLY LIFTS TO THE
NORTHEAST TUESDAY EVENING FOLLOWED BY A SOMEWHAT DIMINISHED
SOUTHWEST FLOW WEDNESDAY AND THURSDAY AS LOW PRESSURE OFF THE
PACIFIC NORTHWEST GRADUALLY MIGRATES TO THE EAST.

.LONG TERM...LITTLE TO NO ADJUSTMENT MADE TO THE EXTENDED DUE TO
INCREASED FOCUS ON THE SHORT TERM FIRE WEATHER CONCERNS. MODEL
AGREEMENT IS GENERALLY POOR FRIDAY AND BEYOND AS THE GFS CONTINUES
AS THE MORE PROGRESSIVE MODEL TAKING THE THURSDAY TROUGH EAST TO NEW
MEXICO BY FRIDAY FOLLOWED BY RIDGING SATURDAY. THE ECMWF DEPICTION
OF THE TROUGH IS SIMILAR TO THE PREVIOUS RUN DROPPING A LOW
BASICALLY OVER THE SOUTHERN CWA FRIDAY AND THEN EVER SO SLOWLY
MOVING IT EAST TO THE ARIZONA/NEW MEXICO BORDER BY MONDAY. THIS IS
MUCH DIFFERENT THAN WHAT THE 12Z EC FORECAST SHOWED YESTERDAY. WITH
LOW CONFIDENCE...LITTLE CHANGE WAS WARRANTED IN THE EXTENDED ANYWAY.

&&

.FIRE WEATHER...A LOW PRESSURE SYSTEM OFF THE CENTRAL CALIFORNIA
COAST WILL SWING INLAND ACROSS CENTRAL CALIFORNIA AND NEVADA
TUESDAY. THIS SYSTEM WILL PULL MID LEVEL MOISTURE UP THROUGH
SOUTHERN CALIFORNIA AND SOUTHERN NEVADA AND IS EXPECTED TO PRODUCE
SCATTERED DRY THUNDERSTORMS OVER FAR SOUTHERN NEVADA AND EAST
CENTRAL NEVADA DURING THE AFTERNOON THROUGH EARLY EVENING. THESE DRY
AND FAST MOVING STORMS WILL COMBINE WITH GUSTY WINDS AND LOW
RELATIVE HUMIDITIES AND CREATE THE POTENTIAL FOR NUMEROUS FIRE
STARTS OVER FAR SOUTHERN AND SOUTHEAST NEVADA. THE INCREASING
MOISTURE MAY KEEP RELATIVE HUMIDITIES HIGHER THAN 15 PERCENT ABOVE
THE 7000 FOOT LEVEL BUT MINIMUM VALUES WILL AGAIN BE BELOW 15
PERCENT OVER MOST OF THE REGION TUESDAY.
&&

.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT...KDRA...
KBIH...KDAG...KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...RED WARNING 11 AM UNTIL 9 PM TUESDAY FOR ZONES 460-466.
      WIND ADVISORY 11 AM TO 9 PM TUESDAY FOR ZONES 14 AND 15.
.AZ...RED FLAG WARNING 11 AM TO 9 PM TUESDAY FOR ZONES 101-102.
.CA...RED FLAG WARNING 11 AM TO 9 PM TUESDAY FOR ZONES 226-229.
      WIND ADVISORY 11 AM TO 9 PM TUESDAY FOR ZONES 26 AND 27.

JENSEN/ADAIR/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jun 11, 4:55 AM PDT, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
455 AM PDT SUN JUN 11 2006

AZZ001>003-036-CAZ026>029-NVZ014>022-120700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY DESERTS-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
455 AM PDT SUN JUN 11 2006 /455 AM MST SUN JUN 11 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY

A RED FLAG WARNING HAS BEEN ISSUED FOR INYO...ESMERALDA...MUCH OF
NYE AND LINCOLN COUNTIES IN SOUTHERN NEVADA FROM 10 AM UNTIL 9 PM
THIS EVENING. SOUTH WINDS WILL INCREASE ACROSS THOSE AREA WITH
SUSTAINED WIND SPEEDS AROUND 20 MPH WITH GUSTS UP TO 35 MPH
ARE POSSIBLE. RELATIVE HUMIDITY VALUES WILL FALL TO BELOW 15
PERCENT BY LATE MORNING DUE TO POOR RECOVERY OVERNIGHT. EXTREME
FIRE BEHAVIOR WILL OCCUR UNDER THESE CONDITIONS. PLEASE REFER TO
THE LATEST STATEMENT ISSUED BY THE NATIONAL WEATHER SERVICE IN LAS
VEGAS FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CRITICAL FIRE WEATHER CONDITIONS AND ERRATIC FIRE BEHAVIOR WILL
CONTINUE ON MONDAY AND TUESDAY AS WELL. A FIRE WEATHER WATCH HAS
BEEN ISSUED FOR ALL OF SOUTHERN NEVADA...NORTHWEST ARIZONA AND
MUCH OF EASTERN CALIFORNIA. SUSTAINED WIND SPEEDS AROUND 20 MPH
WITH GUSTS UP TO 35 MPH ARE POSSIBLE ON MONDAY. WINDS LOOK TO BE
EVEN STRONGER ON TUESDAY WITH SUSTAINED SPEEDS CLOSER TO 25 MPH
WITH GUSTS AROUND 45 MPH. RELATIVE HUMIDITY VALUES WILL FALL TO
BELOW 15 PERCENT BY LATE MORNING DUE TO POOR RECOVERY OVERNIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PIERCE

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 4:54 AM PDTWind AdvisoryVEF39 hr
Jun 12, 2:32 PM PDTRed Flag WarningVEFInyo, San Bernardino, Tulare30 hr

Nearby

Wind Advisories in Nevada, 2006Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.